Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes increased heart rate after taking Betaloc?

Answered by
Dr.
Dr. Prabhakar C Koregol

Cardiologist, Interventional

Practicing since :1998

Answered : 424 Questions

default
Posted on Sat, 16 Aug 2014 in Hypertension and Heart Disease
Question: Hello,

My father used to take Betaloc 25 twice a day in the morning&night, Clopitab A 150 once a day after lunch and Crestor 5 mg after dinner. During this phase his BP used to be around 120/80 and his resting pulse was around 68-70 bpm.
Recently he was diagnosed of chronic prostatitis and the urologist put him in FLOTRAL D 10 mg once in the night. Two weeks into this new medicine along with his old medication, the physician found out that his BP dropped to 110/70 and so the dosage of betaloc was reduced to 25 mg once a day in the morning from twice a day. Now his BP is back to normal and reads 120/80 most of the time, but his resting pulse has dropped to 52-56 bmp. The lowest pulse value recorded was 48 bpm while in deep sleep and the same value was also recorded 3 hours after taking betaloc 25 in the morning.

General patient info: Age:59/M, Moderately fit, exercises about 30 mins daily. Underwent a bypass + stent grafting surgery last year due to a major road accident that ruptured his aorta. Before the accident his did not have any BP/pulse issues. He was taking only cholesterol lowering drugs bk then.

I would like to know the following:
1) Why did his heart rate drop when the dosage of betaloc 25 was reduced to once a day? Ideally the opposite should have happened.
2) Is his present heart rate alarming and should we do something about it?
doctor
Answered by Dr. Prabhakar C Koregol 37 minutes later
Brief Answer:
Yes even I find it surprising but doesnt seem dang

Detailed Answer:
Yes you are right that after having reduced betaloc, heart rate should have increased. With addition of FLOTEROL we expect BP to fall but not heart rate. But occasionally in these combinations patients can have exaggerated response to other meds.

If he doesn't have any giddiness or breathing difficulty, it's ok to have heart rates you have described. Sleeping rate of 48 bpm is quite acceptable. Generally it will back to baseline rate in few days time.

Hope this helped. Let me know if you need clarifications.

Regards






Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Chronic prostatitis

doctor1 MD

Hello. I have been treated for chronic prostatitis with sulfamethoxazole. Although the symptoms seem to be diminishing and I feel much better, there is the purple area just inside of my pee hole. It kind of looks like a vein leading to the opening. At the opening there is what seems to be xcess skin being pushed up from the purplish area creating almost like a fat lip on the one side of the hole. Is this a symptom of prostatitis?

doctor1 MD

Hi I am a 22 year old male, with pain and swelling in my epididymis. I was diagnosed with epididymitis about a year and a half ago and went through multiple trials of antibiotics and anti inflammatory medicine. Some trials came with a little relief but pain and swelling would return after about a month. I also had an ultrasound which showed nothing abnormal. After about 6 months of dealing with epididymitis doctors diagnosed me with chronic prostatitis. After I was diagnosed, I decided to enroll myself in yoga and found myself a knowledgeable physical therapist to help with all my pelvic pain. After about 2 months of working with the PT my pelvic pain was alleviated. It's been about 3 or 4 months since I've been back and my pelvic pain is still minimal, however I still have great pain and swelling in both of my epididymis. I can feel that the coils are very swollen and the actual epididymis is swollen and hard. I have yet to find relief to the swelling and pain of the epidiymis although I've found relief in all my other forms of pelvic pain. Any help or suggestions are appreciated. Thank you.

doctor1 MD

Hi, sir I'm suffering from chronic prostatitis & reccurent uti since last 6 yrs. I've taken so many antibiotic, it heps for some time.Sometimes I feel more burning while taking antibiotic. Why is so? Now I'm 25. The Dr. Advised me to take- Levofloxacin+cranpac gel+niftran.SIR I want to know "is burning micturation related to brain sensivity. Pls reply 4 god's sake.

doctor1 MD

I get a burning-stinging sensation after having sex, or washing my penis with a towel. When I wash with only my hand the symptoms subside or are nonexistent. All tests I’ve had come up negative.

doctor1 MD

Knife like rectal and urethral pain worsening after orgasms - decreased urine flow and hesitancy symptoms have been going on for approximately two years and I am currently 59 years old

doctor1 MD

This is the third time within one year i am having systems of UTI along with pain in tail bone region and pelvis region. Every time Urine cultural cames out normal. However for the first time urologist asked for Semen culture which shows...